MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-50-080-120-P6
Medical Device Problem Codes Stretched (1601); Difficult or Delayed Activation (2577); Defective Device (2588)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation was unable to determine a cause for the reported difficulties.It is possible that anatomical conditions contributed to the reported difficulties.The deployment issues, slight elongation and stacking of the stent could have been caused from the distal shaft restricted within the lesion which was described as 90% stenosed; however, this cannot be confirmed.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat an eccentric de novo moderately calcified mid superficial femoral artery that was 90% stenosed.The lesion was dilated using a 5x40mm non-abbott balloon at 14 atmospheres (atm) and a 5x40mm non-abbott hp balloon at 20 atm.Then a 5x80mm supera stent was attempted to deploy, but the stent implant only partially deployed although the thumbslide was able to move during the attempted deployment.Thus, the deployment lock was unlocked, the thumbslide moved, but the stent still failed to fully deploy the last 2 cm of the implant.Finally, the shaft was pulled in an attempt to deploy and the rest of the stent implant, which was ultimately successful and deployed.The delivery system was removed under fluoroscopy.Once implanted it was noted that the distal part of the implanted stent was shortened from the first half of deployment, and the proximal part of implanted stent was elongated from the pulling of the shaft.Overall, the implanted stent was slightly short in comparison to the lesion.There was no patient effects and no clinically significant delay.No additional information was provided.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11426852
Report Number2024168-2021-01772
Device Sequence Number3945399
Product Code NIP
UDI-Device Identifier08717648211751
UDI-Public08717648211751
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberS-50-080-120-P6
Device Catalogue NumberS-50-080-120-P6
Device Lot Number9091161
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/22/2021
Initial Report FDA Received Date03/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1